Hail, Morrill
- When
- September 14, 3:27 PM MST to 3:31 PM MST
- Where
- Morrill County, 11 mi SE of Redington
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -103.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 14, 12:32 PM MST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 132 PM MDT TUE SEP 14 2004 .SHORT TERM...IMPRESSIVE S/WV (SHORTWAVE) TROF MOVING EWRD ACROSS WY TODAY. NORTH-SOUTH ORIENTED LOW LEVEL CONVERGENCE BOUNDARY SETS UP ACROSS FAR ERN WY OR NEAR THE WY-NEB STATE LINE BY LATE AFTERNOON. WITH MORE THAN ADEQUATE WIND SHEAR (BOTH SPEED/DIRECTIONAL) AND BUOYANT ENERGY (CAPE)...EXPECT SCT-NUMEROUS TSTMS TO DEVELOP ALONG/EAST OF THE BOUNDARY THRU EVENING WITH SOME STORMS SEVERE...AIDED BY UVM (UPWARD VERTICAL MOTION) FROM S/WV TROF. TSTM COVERAGE LESSER WEST OF THE BOUNDARY DUE TO MORE LIMITED MOISTURE...BUT DYNAMICAL LIFT WILL OVERCOME LACK OF MOISTURE. TSTM COVERAGE WILL DECREASE QUICKLY AFTER 06Z IN SUBSIDENCE BEHIND S/WV TROF AND WITH STRONG DOWNSLOPE LOW/MID LEVEL WINDS. MORE TRANQUIL WEATHER EXPECTED ON WED AS DRY WLY ZONAL FLOW PREVAILS. NO TSTMS ON WED DUE TO LACK OF LOW/MID LEVEL MOISTURE. GUIDANCE TEMPS ACCEPTED. /RUBIN/ .LONG TERM...A DRIER AND MORE WESTERLY WIND FLOW ALOFT WILL BE OVER THE CWA THURSDAY AND FRIDAY. ON THOSE DAYS THE TEMPERATURES WILL BE BACK TO JUST ABOVE NORMAL VALUES AND THERE WILL BE BREEZY TO EVEN DAYTIME WINDY PERIODS. THE FLOW ALOFT TURNS MORE TO THE SOUTHWEST AHEAD OF THE UPSTREAM UPPER LEVEL TROUGH OVER THE WEEKEND...WITH CONDITIONS OVER THE CWA STILL MILD...BREEZY AND DRY. MODELS STILL ALL SHOW THE LARGE AMPLITUDE UPPER LEVEL TROUGH MOVING THROUGH THE CWA LATE SUNDAY NIGHT THROUGH MONDAY EVENING. THAT FEATURE WILL BRING THE NEXT THREAT OF PRECIPITATION TO THE REGION AS WELL AS COOLER TEMPERATURES. MODELS STILL DIFFER ON TIMING OF THE FEATURE WITH THE NOGAPS SLOWER AND SEEMING TO TREND SLOWER AND OTHER MODELS TRENDING FASTER. WILL FOLLOW THE FASTER TREND OF MOST OF THE MODELS FOR THIS FORECAST. THE ASSOCIATED COLD FRONT MOVES THROUGH THE CWA SUNDAY NIGHT...WITH THE COLD AIR ADVECTION AND DEVELOPING TIGHT SURFACE PRESSURE GRADIENT CAUSING STRONG WINDS THROUGH MONDAY. AS THE UPPER LEVEL TROUGH AXIS PASSES AND THE SURFACE LOW MOVES FURTHER AWAY...THE PRECIPITATION SHOULD DIMINISH MONDAY NIGHT. 700MB TEMPERATURES APPROACH 0C AND 1000 TO 500 MB THICKNESS VALUES LOWER TO WELL BELOW THE VALUES FOR SNOW MONDAY NIGHT. DEPENDING ON HOW FAST SKIES CLEAR MONDAY NIGHT AS THE SURFACE HIGH BUILDS IN...MANY LOCATIONS COULD BE IN THE 30S LATE MONDAY NIGHT AND TUESDAY MORNING. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 933 AM MDT TUE SEP 14 2004 NEZ001>003-019>021-054-055-WYZ059>070-151130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 933 AM MDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. LARAMIE...PLATTE AND GOSHEN COUNTIES ARE INCLUDED IN THE SLIGHT RISK AREA. A LOW LEVEL CONVERGENCE BOUNDARY WILL DEVELOP THIS AFTERNOON ACROSS FAR EASTERN WYOMING...NEAR THE WYOMING AND NEBRASKA STATE LINE. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THIS BOUNDARY THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING DIME SIZE HAIL OR LARGER...AND WIND GUSTS IN EXCESS OF 60 MPH. STORM MOVEMENT WILL BE EAST AT 25 MPH. OTHER SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER WEST ACROSS WYOMING THIS AFTERNOON AND EVENING IN CONJUNCTION WITH AN APPROACHING WEATHER DISTURBANCE...BUT THE VAST MAJORITY OF THESE STORMS WILL BE NON-SEVERE...PRODUCING BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST WYOMING AND PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 9 S MCGREW 41.62N 103.42W
09/14/2004 0.75 INCH BANNER NE CO-OP OBSERVER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 16 WNW HARRISBURG 41.64N 104.03W
09/14/2004 0.75 INCH BANNER NE PUBLIC
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BRIDGEPORT 41.67N 103.10W
09/14/2004 1.00 INCH MORRILL NE CO-OP OBSERVER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 SE BRIDGEPORT 41.62N 103.03W
09/14/2004 1.00 INCH MORRILL NE CO-OP OBSERVER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 12 ESE HARRISBURG 41.48N 103.53W
09/14/2004 1.75 INCH BANNER NE FIRE DEPT/RESCUE
&&
RUBINThe Cheyenne radar (KCYS), 151 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420112.